I happen to do a blood check and the physican told me that my potassium level in the body in little high... therefore I had to redo the test today to make sure... if I have high potassium, what does that mean? what can I do? What medicine can take to lower? is it harmful? any help? any suggestion?
hi,thanks for query.Normally kidneys take care to maintain proper balance of electrolytes in our body and that is regulated by a auto mechanism inside our body.When ever there is high potassium,they tend to loose more and when ever the level is low,they retain more.You just need to have repeat the test to see,whether it is some reporting error or really you have some problem.
wishing you good health.
There are two general reasons for an average person to have a higher than normal potassium value.
1. They're in kidney failure; the doctor would look more at your serum creatinine value rather than serum potassium.
2. A hemolyzed specimen; red blood cells were inadvertently ruptured during the collection process, spilling extra potassium into the specimen that is normally hidden inside the red blood cell.
Your doctor suspects choice #2 (the most common reason), hence he's ordering the test to be done over.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I am 76 yrs an active male that works daily and the doc says I have a high count of potassium ... what would cause this. I don t take a lot of pills but I have a lot of gas and take tums a lot to calm my gut from hurting. I have noticed that my neck mucsles cramp up on me every night. I am not over weight ... I eat lightly thru out the day and eat a meal at night. I have red wine with dinner. I don t smoke. but I did years ago but that was 30yrs. what do you think of a high potassium count...doc
I ve been having dull, constant pains on the left side of my chest, but I can t really point out a specific spot in particular. Also, I feel like my vision and thought is pretty cloudy . My potassium blood levels came back as 3.3 Thursday. I m wondering though if it s dropping even more, and how dangerous this could be if the symptoms stay and/or get any worse.
I drink green tea during the day, lately my blood test shows my potassium level is low. I eat more banana(about 2 banana a day) if I don t eat enough banana I m really tired. Is green tea causing that?. Because just drink green tea only, and just a little water during the day
i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be
dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .
Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?
I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment. Thanking you in anticipation Your's faithfully SHIRISH ANDHARI
Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...
Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...